MAUDE Adverse Event Report: CARDINAL HEALTH SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7148
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they had two packs of covidien raytec x-ray detectable surgical sponges that had the x-ray detectable blue strip unravel out of the sponge.Additional information was received and stated that it appears that the sponges, in general, are designed with the ability of the blue strip to easily come out when the sponges are opened.The issue was discovered during a case; however, no patient was involved as the sponge were taken out of the room and discarded.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number provided by the customer does not belongs to the reported product code 7148.No physical sample was available for evaluation.Without a sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to determine the root cause or implement any corrective action.If a sample is received later, this complaint will be reopened, and the investigation updated to reflect our findings.The associated data will be fed into the risk management quarterly report.This complaint will be used for tracking and trending purposes.

Brand Name
SPNG,GAUZE,4 IN X 4 IN,16 PLY,
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16956446
Report Number1018120-2023-00482
Device Sequence Number7012715
Product Code GDY
UDI-Device Identifier10884527016969
UDI-Public10884527016969
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7148
Device Catalogue Number7148
Device Lot Number22J075162
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown